MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US MBT REVISION REAMER 17MM; KNEE INSTRUMENT/TRIAL

DEPUY ORTHOPAEDICS INC US MBT REVISION REAMER 17MM; KNEE INSTRUMENT/TRIAL
Model Number 2178-63-177
Medical Device Problem Codes Dull, Blunt (2407); Naturally Worn (2988)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 10/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the reamers are scarred at the union from usage over the years.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Functional testing of the returned device confirmed the reported event.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  h10 additional narrative:  corrected: d10 & h3.Product complaint #
=
> (b)(4).Investigation summary
=
> functional testing of the returned device confirmed the reported event.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot
=
> null.Device history batch
=
> null.Device history review
=
> null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: it was reported that the reamers are scarred at the union from usage over the years./ | investigation method: the complaint sample consisted of (4) 217863136 modified hudson adapter, lot numbers tbpke, h0609, and tbltw.The remaining reported 217863136 modified hudson adapter were not received for examination.Examination of the four submitted adapters confirmed the connection features that attach to the reamer are worn/damaged.The damage is consistent with the reamers mating feature stripping after being subjected to hard cortical bone and heavy usage causing damage/wear to the adapter.The root cause is attributed to product wear out.Based on the investigation's determination of device wear from normal use and servicing, no corrective action is being pursued.Continue to monitor via (b)(4)./ | investigation summary: it was reported that the reamers are scarred at the union from usage over the years.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint#: (b)(4).Investigation summary: functional testing of the returned device confirmed the reported event.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MBT REVISION REAMER 17MM
Common Device Name
KNEE INSTRUMENT/TRIAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7034277
Report Number1818910-2017-29015
Device Sequence Number102279
Product Code HTO
UDI-Device Identifier10603295096344
UDI-Public10603295096344
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2178-63-177
Device Catalogue Number217863177
Device Lot NumberNG0409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2017
Initial Date Received by Manufacturer 10/17/2017
Supplement Date Received by Manufacturer08/13/2018
10/31/2018
01/23/2020
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date09/03/2018
10/31/2018
01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1